Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 12, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Dec 28, 2007, 9:32 AM CST for Marshall County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2007, 9:32 AM CST (15:32 UTC)
- Expired
- Dec 28, 2007, 10:00 AM CST
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHUN 281534
TORHUN
ALC095-281600-
/O.NEW.KHUN.TO.W.0012.071228T1532Z-071228T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
932 AM CST FRI DEC 28 2007
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MARSHALL COUNTY IN NORTHEAST ALABAMA...
* UNTIL 1000 AM CST
* AT 932 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES
SOUTHWEST OF ALBERTVILLE...OR ABOUT 9 MILES NORTH OF ONEONTA...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
ALBERTVILLE.
DOUGLAS.
HORTON.
BOAZ.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3418 8615 3418 8617 3417 8620 3413 8625
3410 8631 3422 8643 3441 8622 3432 8610
3422 8610
TIME...MOT...LOC 1532Z 223DEG 40KT 3410 8642
$$
JE2 follow-up statements
000
WWUS54 KHUN 281547
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
947 AM CST FRI DEC 28 2007
ALC095-281600-
/O.CON.KHUN.TO.W.0012.000000T0000Z-071228T1600Z/
MARSHALL AL-
947 AM CST FRI DEC 28 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 AM CST FOR SOUTHER
MARSHALL COUNTY...
AT 947 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED ABOUT 4 MILES SOUTH OF
DOUGLAS...OR ABOUT 12 MILES SOUTHWEST OF BOAZ...MOVING NORTHEAST AT
20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORTON.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3417 8620 3410 8630 3410 8631 3417 8638
3418 8638 3419 8635 3424 8618 3419 8613
TIME...MOT...LOC 1547Z 242DEG 21KT 3410 8631
$$
JE000
WWUS54 KHUN 281557
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 AM CST FRI DEC 28 2007
ALC095-281605-
/O.EXP.KHUN.TO.W.0012.000000T0000Z-071228T1600Z/
MARSHALL AL-
955 AM CST FRI DEC 28 2007
...THE TORNADO WARNING FOR SOUTH CENTRAL MARSHALL COUNTY EXPIRES AT
1000 AM CST...
WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT
PROMPTED THE TORNADO WARNING HAD WEAKENED. THEREFORE THE TORNADO
WARNING WILL BE ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND FREQUENT
LIGHTNING WERE STILL POSSIBLE. STAY INDOORS UNTIL THE STORM HAS
PASSED.
LAT...LON 3417 8620 3410 8630 3410 8631 3417 8638
3418 8638 3419 8635 3424 8618 3419 8613
TIME...MOT...LOC 1555Z 242DEG 21KT 3412 8626
$$
JEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Dec 28, 1:48 AM CST, 7 hours 44 minutes earlier.
Area forecast discussion, Dec 28, 1:48 AM CST, 7 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 148 AM CST FRI DEC 28 2007 .DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW A PROGRESSIVE FLOW PATTERN ACROSS THE CONUS THIS MORNING WITH L/W TROUGH AXES POSITIONED ACROSS NEW ENGLAND...THE HIGH PLAINS...AND ANOTHER TROUGH APPROACHING THE PACIFIC NORTHWEST. WATER VAPOR ALSO SHOWS AN ACTIVE SUBTROPICAL JET WITH A SUBSTANTIAL MOISTURE PLUME EXTENDING FROM THE EASTERN PACIFIC TO THE GULF OF MEXICO. 0600 UTC SURFACE ANALYSIS SHOWS A DEVELOPING LOW ACROSS THE LOWER RIO GRANDE VALLEY OF TEXAS WITH AN ILL DEFINED WARM FRONT HUGGING THE GULF COAST. OVERALL...LOW LEVEL MOISTURE HAS BEEN SLOW TO SURGE NORTHWARD SO FAR BUT THE OKOLONA PROFILER SHOWS THE H8-H7 JET BEGINNING TO PICK UP STEAM OVER THE LAST COUPLE OF HOURS. THE FORCING ASSOCIATED WITH THE LLJ...ALONG WITH INCREASING UPPER LEVEL DIFFLUENCE...HAS HELPED TO SPARK A CLUSTER OF ELEVATED STORMS ACROSS THE AR/MS DELTA REGION OVER THE PAST COUPLE OF HOURS. SOME ISOLD SHRA/TSRA ALSO NOTED ACROSS CENTRAL/SRN AL OVER THE LAST HOUR OR SO AS WELL. AS THE UPPER TROUGH EJECTS EASTWARD THIS MORNING THE ATTENDANT SFC WAVE WILL MOVE NORTHEAST ACROSS THE MS RIVER VLY AND EVENTUALLY INTO THE OH VLY TONIGHT. EXPECT THE EXPANDING AREA OF ELEVATED CONVECTION TO SHIFT EAST WITH TIME...WITH SOME SURFACE BASED DEVELOPMENT POSSIBLE ACROSS THE DEEP SOUTH LATER TODAY. WHILE AN ISOLATED HAIL/WIND PRODUCING STORM CANT BE RULED OUT...THE BEST THREAT OF SEVERE WEATHER APPEARS TO BE SOUTH OF THE HUNTSVILLE CWFA IN THE VICINITY OF THE SURFACE WARM FRONT (AND GREATER SURFACE BASED INSTABILITY). OF COURSE...THE DAY SHIFT WILL NEED TO MONITOR THESE TRENDS AS THE MORNING/AFTN PROGRESSES. EITHER WAY...WE CERTAINLY COULD SEE A DECENT AMOUNT OF RAINFALL TODAY WITH MOISTURE TRANSPORT AND UVM IS MAXIMIZED BETWEEN 15-21 UTC ACROSS THE REGION. HAVE TRIMMED BACK POPS FOR TONIGHT AS MOST AREAS WILL SEE A DRYING AND CLEARING TREND BY 00 UTC. HAVE ALSO TRENDED LOWER WITH POPS FOR THE SAT NIGHT/SUN EVENT AS THE NAM/GFS OPERATIONAL AND THE SREFS ARE ALL TRENDING FURTHER SOUTH WITH THE SYSTEM STREAKING ACROSS THE GULF/SOUTHEAST US. THE ECMWF IS THE FURTHEST NORTH WITH THIS FEATURE...BUT IS THE OUTLIER AT THE MOMENT. DUE TO THE SOUTHWARD MOVEMENT AND A STRONGER PUSH OF COOLER AIR IN THE TN VLY...TEMPS WERE ALSO TRENDED DOWN SLIGHTLY. IN THE LONGER TERM...THE GFS AND ECMWF BOTH CONTINUE TO SHOW A NICE SURGE OF COLD AIR FOR THE FIRST FEW DAYS OF 2008. THE GFS MOS MAY BE A BIT TOO WARM ON BOTH THE MAX/MIN TEMPS FOR THE TUE-THU TIME FRAME GIVEN THE COLD AIR ACROSS THE NRN CONUS READY TO PLUNGE SOUTHWARD. OUR TEMP PROJECTIONS/FCST GRIDS ARE CURRENTLY SLIGHTLY BELOW THE OPERATIONAL MOS NUMBERS WHICH SEEMS FAIRLY PRUDENT...AND NO SIGNIFICANT CHANGES WERE MADE. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 59 37 53 38 / 100 20 10 20 SHOALS 56 34 52 35 / 100 10 10 20 CULLMAN 62 37 53 37 / 100 20 10 20 FAYETTEVILLE 57 35 51 36 / 100 20 10 20 ALBERTVILLE 63 40 55 41 / 100 30 10 20 FORT PAYNE 65 38 57 39 / 100 40 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 15/CBD
Hazardous weather outlook, Dec 28, 3:15 AM CST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 AM CST FRI DEC 28 2007 ALZ001>010-016-TNZ076-096-097-281800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 315 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT TO BRING PERIODS OF RAIN TO THE CENTRAL TENNESSEE VALLEY TODAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AHEAD OF THE FRONT DURING THE DAYTIME HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL...ALTHOUGH AS OF NOW THE BETTER CHANCES FOR TORNADO DEVELOPMENT APPEAR TO BE SOUTH OF THE OUTLOOK AREA. THE RAIN AND THUNDERSTORM THREAT IS EXPECTED TO DIMINISH BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SYSTEM WILL DEVELOP OVER THE NORTHERN GULF OF MEXICO THIS WEEKEND...AND BRING A CHANCE OF RAIN TO THE AREA ON SUNDAY. THERE IS STILL QUITE A BIT OF UNCERTAINTY IN TERMS OF THE OVERALL TIMING AND LOCATION OF THIS SYSTEM WHICH WILL HAVE AN IMPACT ON THE RAIN POTENTIAL ACROSS THE TENNESSEE VALLEY. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA EARLY NEXT WEEK...BRINGING THE COLDEST AIR OF THE SEASON FOR THE MIDDLE PART OF THE WEEK. WIND CHILL VALUES COULD FALL INTO THE SINGLE DIGITS ON WEDNESDAY MORNING ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUESTED LATER TODAY.
In the hours before
Special weather statement, Dec 28, 3:50 AM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 350 AM CST FRI DEC 28 2007 ALZ002-003-281030- COLBERT-FRANKLIN- 350 AM CST FRI DEC 28 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 430 AM CST... AT 345 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT SITE. BELGREEN. SRYGLEY CHURCH. NEW BETHEL. COLBERT HEIGHTS. SPRING VALLEY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 28, 4:15 AM CST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 415 AM CST FRI DEC 28 2007 ALZ003-281045- FRANKLIN- 415 AM CST FRI DEC 28 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 445 AM CST... AT 412 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHWEST FRANKLIN COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DUKETON. BELGREEN. RUSSELLVILLE. PLEASANT RIDGE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY AND A SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY. CBD
Local storm report, Dec 28, 4:43 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL TUSCUMBIA 34.73N 87.71W
12/28/2007 E0.75 INCH COLBERT AL LAW ENFORCEMENT
PENNY SIZED HAIL COVERING THE GROUND.
0416 AM HAIL 5 E MUSCLE SHOALS 34.75N 87.56W
12/28/2007 E0.75 INCH COLBERT AL LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED IN THE NITRATE CITY COMMUNITY.
&&
CDARDENLocal storm report, Dec 28, 8:14 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
814 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL 12 SW TUSCUMBIA 34.61N 87.85W
12/28/2007 E0.75 INCH COLBERT AL FIRE DEPT/RESCUE
HAIL REPORTED BY THE NEW BETHEL FIRE DEPT
0430 AM HAIL 7 SSW TUSCUMBIA 34.64N 87.75W
12/28/2007 E0.88 INCH COLBERT AL FIRE DEPT/RESCUE
ESTIMATED NICKLE SIZE HAIL REPORTED BY FIRE DEPT IN
COLBERT HEIGHTS AREA.
&&
CMORRISLocal storm report, Dec 28, 8:43 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
843 AM CST FRI DEC 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL ELGIN 34.85N 87.39W
12/28/2007 E0.50 INCH LAUDERDALE AL PUBLIC
PUBLIC REPORTED PEA TO DIME SIZE HAIL IN ELGIN.
&&
CMORRISSpecial weather statement, Dec 28, 9:02 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 902 AM CST FRI DEC 28 2007 ALZ002-003-281530- COLBERT-FRANKLIN- 902 AM CST FRI DEC 28 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT AND EXTREME NORTHWESTERN FRANKLIN COUNTIES UNTIL 930 AM CST... AT 859 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELMONT...OR 5 MILES NORTHWEST OF RED BAY... MOVING NORTHEAST AT 60 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... RED BAY. POGO. MYNOT. CHEROKEE. BARTON. SHEFFIELD. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:59 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 31 min |
| Dec 28, 4:29 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 31 min |
| Dec 28, 4:34 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 26 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.